MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-3-6-3D-ES
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/16/2022
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information reporting that the patient was undergoing a coil embolization procedure to treat an saccular internal carotid artery (ica) aneurysm.The sheath was flushed before taking out the coil.When the physician tried to push the coil out, the coil was stuck and damaged.It was noted that the axium coil and all accessory devices were prepared as indicated in the instructions for use (ifu).No patient information was reported.Additional information received reported that during preparation, the introducer sheath was held vertically when the implant coil was pulled back inside during hydration.There were no patient complications or injuries associated with the event.The coil was replaced to complete the procedure successfully.
 
Additional Manufacturer Narrative
Product analysis: as found condition: the axium prime coil was returned for analysis within a primary shipping box, within a secondary shipping box, within an opened axium prime outer carton (221655471), within an opened axium prime inner pouch (221655471), and within a dispenser coil.Visual inspection/damage location details: the axium prime coil was returned without its introducer sheath.The axium prime pusher was found broken at the positive load indicator with the release wire extending out from the broken end.The pusher¿s hypotube break indicator (hbi) was found intact.The pusher was found kinked at ~34.0cm and ~26.5cm from the pusher distal end.The pushers release wire coin was found pulled back from the lumen stop, the shield coil was found stretched, and the implant coil was found detached from the pusher.The implant coil was not returned with the pusher.Testing/analysis: none conclusion: based on the device analysis and reported information, the customer¿s ¿coil resistance/stuck in sheath¿ report could not be confirmed.The introducer sheath and the implant coil were not returned; therefore, an analysis could not be performed, and any contributing factors could not be assessed.Regarding the break found with the returned axium prime pusher it is likely the breaking of the pusher and pulling of the release wire caused the implant coil to detach.Regarding the kinks found with the pusher the pusher can become damaged if advanced against resistance.However, the reason for the damages could not be determined as insufficient information was provided.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key15204100
Report Number2029214-2022-01340
Device Sequence Number4582030
Product Code KRD
UDI-Device Identifier00847536021235
UDI-Public00847536021235
Combination Product (Y/N)N
Initial Reporter CountryID
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/07/2024
Device Model NumberAPB-3-6-3D-ES
Device Catalogue NumberAPB-3-6-3D-ES
Device Lot Number221655471
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2022
Initial Report FDA Received Date08/10/2022
Date Device Manufactured02/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR
Patient SexFemale